Follow
Share

Mums been really sick on the aricept so bad she was crying i was so distraught to see her like this so i took her off them. I will see her doc next week to come up with an alternative?
Have any of you had to do this? She was ok on 5mg BUT was having horrifc nightmares but the 10mg she was vomiting everynight and crying.
I do not want her to suffer and have a crappy quality of life.

Did anyone experience this and did the side effects go after awhile?

I am afraid that now she will progress faster but I will not watch her suffer like this what can I do now?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Agree with both of the above: if the half dose suits her better and seems to help, it's worth trying. Just keep her doctors informed.

Poor sweetie. Tell her doctors about the nightmares, too - could be, if she hasn't been taking it for long, that they'll go away once her body adjusts; but if not then you're right, it's yet another quality of life trade-off you'll all have to decide on. Please update, good luck x
Helpful Answer (0)
Report

Keep her on the half dose if it seems to help and doesn't bother her.
Helpful Answer (2)
Report

My mom became nauseated on aricept. We took her off of it. My husband took it very successfully for nearly 10 years.

Each person's reaction is different. Discuss this with her doctor next week. Perhaps an alternate medication would work better for her.

Frankly, I don't put much credence in the drug slowing the progression of the disease. The disease progresses differently in every single person. How could anyone say it slowed the progression when we can't say how fast it would have progressed without the drug? Rather, at least for some people, it addresses some of the symptoms. It can improve memory at little, for example. I strongly feel the drug is worth trying for the benefit it may have in reducing symptoms. But trading one set of bad symptoms for another set of bad symptoms on the off chance it might slow the disease is not sensible, in my opinion.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.